Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Amarillo, TX

August 5, 2011Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 5, 2011, 8:16 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 89 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2011, 8:16 PM CDT (01:16 UTC)
Expired
Aug 5, 2011, 9:45 PM CDT
In force
89 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 164 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:20 PM CDTTSTM WND GST 63Goodwell, OKSCHOOL NET SITE
Aug 5, 8:45 PM CDTHAIL 0.88Guymon, OKNICKLE SIZE HAIL IN GUYMON
Aug 5, 8:47 PM CDTTSTM WND GST 602 W Guymon, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
3156 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS54 KAMA 060116
SVRAMA
OKC025-139-060245-
/O.NEW.KAMA.SV.W.0055.110806T0116Z-110806T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA
  TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 945 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 7 MILES EAST OF GRIGGS...OR ABOUT 17 MILES NORTH OF
  STRATFORD...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVA...
  GRIGGS...
  HOUGH...
  GOODWELL...
  GUYMON...
  OPTIMA...
  HOOKER...
  TYRONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY 
FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 10144 3652 10221 3700 10219 3700 10098
TIME...MOT...LOC 0116Z 205DEG 15KT 3659 10198

$$

LG
6 follow-up statements
525 
WWUS54 KAMA 060132
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
832 PM CDT FRI AUG 5 2011

OKC025-139-060245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/
CIMARRON OK-TEXAS OK-
832 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TEXAS AND EASTERN CIMARRON COUNTIES...

AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE 
LOCATED 10 MILES EAST OF GRIGGS AND 6 MILES SOUTHWEST OF 
GUYMON...MOVING NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOODWELL...STURGIS...GUYMON...OPTIMA...TYRONE...HOUGH AND HOOKER.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3650 10144 3658 10221 3700 10219 3700 10098
TIME...MOT...LOC 0130Z 205DEG 15KT 3665 10195

$$

LG
841 
WWUS54 KAMA 060137
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT FRI AUG 5 2011

OKC025-139-060245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/
CIMARRON OK-TEXAS OK-
837 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TEXAS AND EASTERN CIMARRON COUNTIES...

AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR GOODWELL...OR ABOUT 8 MILES WEST OF GUYMON...MOVING
NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3650 10144 3658 10221 3700 10219 3700 10098
TIME...MOT...LOC 0137Z 229DEG 17KT 3668 10161

$$

LG
944 
WWUS54 KAMA 060144
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT FRI AUG 5 2011

OKC025-060154-
/O.CAN.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/
CIMARRON OK-
844 PM CDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CIMARRON COUNTY IS
CANCELLED...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3650 10144 3665 10203 3700 10203 3700 10098
TIME...MOT...LOC 0144Z 229DEG 17KT 3668 10153

$$

OKC139-060245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/
TEXAS OK-
844 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TEXAS COUNTY...

AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR GUYMON...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUGH
AND TYRONE.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.

LAT...LON 3650 10144 3665 10203 3700 10203 3700 10098
TIME...MOT...LOC 0144Z 229DEG 17KT 3668 10153

$$

LG
118 
WWUS54 KAMA 060159
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT FRI AUG 5 2011

OKC139-060245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/
TEXAS OK-
859 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TEXAS COUNTY...

AT 856 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GUYMON...MOVING NORTHEAST AT 20 MPH.

AT 847 PM...A 60 MPH WIND GUST WAS REPORTED AT THE GUYMON AIRPORT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HOUGH...HOOKER AND TYRONE.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.

LAT...LON 3650 10144 3659 10180 3700 10176 3700 10098
TIME...MOT...LOC 0158Z 229DEG 17KT 3672 10145

$$

LG
621 
WWUS54 KAMA 060208
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
908 PM CDT FRI AUG 5 2011

OKC139-060245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/
TEXAS OK-
908 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN TEXAS COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR OPTIMA...OR ABOUT 4 MILES NORTHEAST OF GUYMON...MOVING 
NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE 
AND HOOKER.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3657 10138 3666 10166 3700 10155 3700 10098
TIME...MOT...LOC 0208Z 229DEG 17KT 3675 10140

$$

LG
006 
WWUS54 KAMA 060225
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT FRI AUG 5 2011

OKC139-060245-
/O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/
TEXAS OK-
925 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...

AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OPTIMA...OR ABOUT 13 MILES NORTHEAST OF GUYMON...MOVING
NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE 
AND HOOKER.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3664 10131 3678 10150 3700 10140 3700 10098
TIME...MOT...LOC 0225Z 241DEG 18KT 3677 10127

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:11 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 5, 8:11 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT FRI AUG 5 2011

.UPDATE...
HAVE UPDATED GRAPHICAL FORECASTS...INCREASING AREAL COVERAGE OF
EVENING THUNDERSTORMS.  88D REVEALS WIDESPREAD COVERAGE OF SHOWERS
AND THUNDERSTORMS ACROSS WESTERN AND NORTHERN ZONES.  ANTICIPATE MUCH
OF THIS ACTIVITY TO CONTINUE FOR THE NEXT FEW HOURS.  HAVE INCLUDED
MENTION OF GUSTY WINDS AS MICROBURST POTENTIAL WILL EXIST THRU THE
EVENING.  ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING AT THIS TIME
ALONG CONVERGENCE ZONE SEEN BY KAMA 88D IN SOUTHEAST TEXAS PANHANDLE.
HAVE ACCOUNTED FOR FURTHER DEVELOPMENT THIS EVENING...ADDING ISOLATED
SHOWERS AND THUNDERSTORMS TO SOUTHEASTERN ZONES.  UPDATED TEXT
PRODUCTS WILL BE ISSUED SHORTLY.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 602 PM CDT FRI AUG 5 2011/

AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ON THE
SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA. STILL LOOKS LIKE DHT AND
GUY WILL HAVE THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS GOING
THROUGH THE EVENING AND OVERNIGHT AS THIS AREA WILL BE CLOSEST TO THE
SUBTROPICAL MOISTURE PLUME AND AN UPPER LEVEL DISTURBANCE MOVING
THROUGH. SKIES WILL REMAIN VFR OUTSIDE OF THE THUNDERSTORMS. BUT IN
THE THUNDERSTORMS...VISIBILITIES WILL GET DOWN INTO THE MVFR RANGE.
WINDS WILL BE ALL AROUND THE DIAL AS OUTFLOW BOUNDARIES PASS BY THE
TERMINALS...BUT WILL GENERALLY BE LIGHT OUTSIDE OF SHOWERS AND
THUNDERSTORMS. AGAIN...SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE
TOWARD SUNRISE...WITH DEBRIS CLOUDS AROUND IN THE MORNING...THEN
CUMULUS CLOUDS SHOULD RE-DEVELOP IN THE AFTERNOON ON SATURDAY.

PREV DISCUSSION... /ISSUED 509 PM CDT FRI AUG 5 2011/

DISCUSSION...
SAME SONG...DIFFERENT VERSE. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...
ANOTHER CROP OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS MAINLY
NWRN HALF OF FCST AREA DUE TO COMBINATION OF CONVECTIVE OUTFLOW BOUNDARIES
FROM PREVIOUS NIGHTS TSTMS...STRONG HEATING AND A RATHER UNSTABLE ATMOSPHERE
. AND ADEQUATE LOW LEVEL MOISTURE. SINCE PRECIP HAS BEEN GOING ALL
NIGHT LONG LAST SEVERAL NIGHTS...KEPT POPS IN THE ISOLD TO SCT COVERAGE
WORDING RIGHT THRU 12Z SAT.

LITTLE CHANGE SEEN FOR SATURDAY AFTERNOON AND NIGHT...AND HAVE RETAINED
SLGT CHC POPS MOST SECTIONS EXCEPT SERN TX PNHDL. UPPER LEVEL RIDGE
OF HIGH PRESSURE STILL PROGGED BY ALL MEDIUM RANGE MODELS TO MOVE WWD
AND RESPOSITION ITSELF OVER SRN HALF OF AZ AND NM FOR MOST OF NEXT
WEEK AS MID LATITUDE WESTERLIES DIP SWD AND FORM AN ERN US UPPER
LEVEL TROF. PNHDLS WILL BE IN GENERAL WNW FLOW...WHICH IS USUALLY
FAVORABLE FOR STEERING STORMS INTO AT LEAST NWRN AND NRN SECTIONS OF
FCST AREA FROM ERN NM AND SERN CO. COLD FRONT SLATED TO MOVE SLOWLY
ACROSS THE REGION LATER MONDAY INTO TUESDAY...WITH GFS BEGINNING TO
STRUGGLE WITH THIS BOUNDARY COMPARED TO ECMWF. LEANED A BIT CLOSER TO
ECMWF HANDLING OF THE FRONT. IF TSTM COMPLEXES FORM ALONG OR BEHIND
IT IN POOLING MOISTURE FIELD...THEN THIS FRONT MAY VERY WELL END UP
FURTHER S INTO TX SOUTH PLAINS WITH BETTER DEFINITION TO IT AS WELL.
ONLY TIME WILL TELL ON THAT ASPECT. KEPT IN SLGT CHC POPS NWRN ZONES
SUN AFTERNOON...AND BLED THEM INTO A FEW HOURS SUNDAY EVENING BEFORE
DISSIPATING. ALSO KEPT MONDAY DRY AS WELL. BUT THAT COULD CHANGE IF
FRONT DOES INDEED BEGIN SLIDING INTO NRN ZONES LATE MONDAY AFTERNOON
OR EVENING AS THIS BOUNDARY MAY BE A FOCUS FOR TSTM INITIATION. LATER
SHIFTS MAY NEED TO INSERT POPS FOR THAT DAY IF FUTURE MODEL TRENDS
BECOME MORE APPARENT ON THIS PSBLTY.

RETAINED SLGT CHC POPS TUE NIGHT THRU WED NIGHT AND AGAIN THU NIGHT
DUE TO UPPER LEVEL WNW FLOW AND RESIDUAL COLD FRONTAL BOUNDARY
LURKING AROUND THE VCNTY. DECIDED TO INSERT SLGT CHC POPS FOR THU
DAYLIGHT HOURS CONSIDERING BOUNDARY WILL BE IN THE AREA AND MOISTURE
AND INSTABILITY SHOULD BE SUFFICIENT TO WARRANT AT LEAST A SLGT CHC
THREAT. KEPT NEXT FRI AND FRI NIGHT DRY AT THIS TIME. HOWEVER...SINCE
OVERALL PATTERN IS PROGGED TO REMAIN ABOUT THE SAME...WOULD NOT BE
SURPRISED IF SOME SORT OF POP IS NEEDED ON THIS DAY TOO. OVERALL...
INTEGRITY OF PREVIOUS FCST PCKG WAS RETAINED WITH MAINLY MINOR
CHANGES TO POPS...WINDS...AND TEMPS PERFORMED ON THE GRIDS WHERE
NEEDED.

ANDRADE

FIRE WEATHER...
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK DUE TO CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE AREA...SURFACE AND 20 FOOT WINDS GENERALLY BELOW 20 MPH...
AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 TO 25 PERCENT.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/03
Hazardous weather outlook, Aug 5, 3:31 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT FRI AUG 5 2011

OKZ001>003-TXZ001>020-061100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
331 PM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL BUT THE SOUTHEAST TEXAS
PANHANDLE THROUGH TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME...A FEW STORMS MAY BE STRONG WITH WIND GUSTS TO
50 MPH AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SATURDAY
AND SUNDAY...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. A FEW
STORMS MAY BECOME STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY
RAIN.

DANGEROUSLY HOT WEATHER IS POSSIBLE ONCE AGAIN IN THE EASTERN TEXAS
AND OKLAHOMA PANHANDLES SATURDAY THROUGH MONDAY WHERE HEAT INDEX
VALUES MAY APPROACH 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 7:29 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT FRI AUG 5 2011

OKZ002-TXZ002-003-060100-
TEXAS OK-HANSFORD TX-SHERMAN TX-
729 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR SHERMAN...HANSFORD
AND TEXAS COUNTIES.

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TEXHOMA...OR
ABOUT 14 MILES NORTHEAST OF STRATFORD...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Special weather statement, Aug 5, 7:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
750 PM CDT FRI AUG 5 2011

TXZ016-060115-
DEAF SMITH TX-
750 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR DEAF SMITH COUNTY.

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HEREFORD...
MOVING NORTHEAST AT 10 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Special weather statement, Aug 5, 7:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT FRI AUG 5 2011

OKZ002-003-TXZ002-060130-
TEXAS OK-BEAVER OK-SHERMAN TX-
756 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR SHERMAN...BEAVER AND
TEXAS COUNTIES.

AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF TEXHOMA...OR
ABOUT 18 MILES NORTHEAST OF STRATFORD...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Local storm report, Aug 5, 8:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.49W
08/05/2011  M66 MPH          CIMARRON           OK   MESONET

            66 MPH WINDS RECORDED AT MESONET 3 SSE OF BOISE CITY AT
            620PM

&&

EVENT NUMBER AMA1100357

ABM
Local storm report, Aug 5, 8:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.49W
08/05/2011  M66 MPH          CIMARRON           OK   MESONET

            66 MPH WINDS RECORDED AT MESONET 3 SSE OF BOISE CITY AT
            620PM

&&

CORRECTED EVENT TIME

EVENT NUMBER AMA1100357

ABM
Local storm report, Aug 5, 8:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     4 S EVA                 36.74N 101.90W
08/05/2011                   TEXAS              OK   LAW ENFORCEMENT

            POLE BARN PUSHED 100 YARDS INTO HOUSE AND DEBRIS
            SCATTERED 0.25-0.50 MILES PAST THE HOUSE... CAUSED
            DAMAGE TO THE HOUSE AND OVERTURNED A SWINGSET.

&&

EVENT NUMBER AMA1100358

ABM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:18 PM CDTSevere Thunderstorm WarningAMABeaver87 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.